# SDR HYIA402VNSMOKE

- Difficulty date: August 25, 2011
- Submitted: August 29, 2011
- Operation: Air carrier
- Aircraft: N402VN
- Make and model: Cessna 402C
- Aircraft serial: 402C0488
- Aircraft time: 28,430 hours
- System (JASC): 3110 · Instrument Panel
- Part: Dimmer
- Part number: 5184241
- Condition: Failed
- Location: Instrument Light
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE PILOT REPORTED THAT ON APPROACH, THEY TURNED ON THE INSTRUMENT PANEL LIGHTS. SHORTLY AFTER TURNING THE PANEL LIGHTS ON, THEY SMELLED AN ELECTRICAL BURNING SMELL AND NOTICED A SMALL AMOUNT OF SMOKE COMING OUT OF THE RT RHEOSTAT. THEY IMMEDIATELY TURNED THE LIGHTS OFF, PULLED ALL LIGHT BREAKERS ASSOCIATED WITH INTERIOR LIGHTING AND THE SMOKE STOPPED. LANDED WITHOUT INCIDENT.  MX INSPECTED THE SWITCH WITH NO DAMAGE NOTED.  A SMALL AMOUNT OF LINT WAS CLEANED FROM THE SWITCH. THE UNIT THEN WAS OPERATIONALLY TESTED FOR SEVERAL MINUTES AND WAS FOUND TO BE SATISFACTORY.
